Texas, 2007

Heavy Rain in Texas, June 1 to 30, 2007

June 1 to 30, 2007 · NWS SJT · 12 events in 12 counties and zones

Ample rainfall fell in June and generated monthly precipitation totals well above average for many of the coop observers across West Central Texas as well as for the San Angelo, Abilene and Junction airport stations. 22 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Ample rainfall fell in June and generated monthly precipitation totals well above average for many of the coop observers across West Central Texas as well as for the San Angelo, Abilene and Junction airport stations. Average rainfall reported from coop observers in June was 7.22 inches. The highest monthly rainfall total of 13.98 inches was reported in Callahan County. Coop observers in Brown, Coleman, Callahan, Mason, Runnels, San Saba, Shackelford, Sutton and Throckmorton Counties received over ten inches of rain in June.

Numerous showers throughout the first half of the month across the area generated flash flooding over localized areas. Toward the end of the month, the moist conditions had soils nearly saturated and more widespread runoff was noticed. From June 24 through 29, a weak upper level low pressure system slowly wandered across Central Texas. Periods of very heavy rainfall associated with the weak upper level system produced considerable rises along area streams and rivers. River level rises were noted from the Clear Fork Brazos River basin to the Llano River basin.

The San Angelo Regional Airport received 5.54 inches of precipitation during June, which was 3.02 inches above normal for the month. This was the fifth wettest June on record at San Angelo. The monthly normal rainfall for San Angelo in June is 2.52 inches.

The Abilene Regional Airport received 7.86 inches of precipitation during June, which was 4.80 inches above normal for the month. This was the sixth wettest June on record at Abilene. The monthly normal rainfall for Abilene in June is 3.06 inches.

Junction received 4.96 inches of rain in June. The estimated average monthly rainfall in June is about 3.75 inches.

Coop Observer Rainfall Totals for June, 2007:

Station Name Amt (in) Station Name Amt (in)|Abilene 2 5.36 Merkel 12SW 5.61|Acton Ranch 7.72 Oak Creek Lake 6.63|Albany 10.23 Ozona 4.96|Anson 3.54 Ozona 22SE 5.69|Ballinger 2NW 8.34 Paint Rock 6.75|Brady 7.51 Putnam 13.98|Brownwood 11.58 Red Bluff Crossing 10.02|Burkett 11.91 Richland Springs 6.33|Coleman 7.78 Robert Lee 2.85|Concho Park 5.62 Roscoe 0.53|Eden 6.74 Rotan 3.61|Eldorado 4.22 San Angelo WFO 5.69|Eldorado 10W 3.45 San Saba 7NW 9.35|Eldorado 12N 4.45 Silver Valley 8.37|Fort Griffin 12.12 Sonora 2.81|Fort McKavett 9.85 Stamford 6.37|Glen Cove 8.80 Sterling City 2.01|Hamlin 4.91 Taylor Ranch 8.85|Haskell 7.24 Telegraph 7.66|Hords Creek 10.68 Throckmorton 7NE 9.94|Humble Pump 10.59 Water Valley 1.82|Junction 4SSW 4.82 Water Valley 11NE 3.18|Lake Abilene 6WNW 7.61 Winters 11.18|Lawn 7.94 Woodson 11.36|London 3N 8.63 |Mason 13.19 Menard 7.94

The following counties received federal disaster declarations because of flooding to damages to county road infrastructure: Throckmorton, Shackelford, Callahan, Coleman, McCulloch, Mendard, Mason and San Saba. The following counties received federal disaster declarations because of flood damage to individual property and public roads: Runnels and Brown Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 31, 10:57 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, May 31, 10:57 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 PM CDT THU MAY 31 2007

.AVIATION...
STORM COMPLEX MOVING ACROSS NORTH TEXAS OVERNIGHT SHOULD STAY
NORTH OF MOST TAF SITES...BUT A FEW SHOWERS COULD SKIRT CLOSE TO
KABI AROUND 8Z TIME FRAME. OTHERWISE...LOW CLOUDS MOVING IN AGAIN
OVERNIGHT WITH MVFR CEILINGS LIKELY MOST AREAS BY 12Z. LOW LEVEL
JET KEEP WINDS A BIT GUSTY OVERNIGHT AS WELL. CLOUDS SHOULD BURN
OFF BY 14-15Z. ANOTHER ROUND OF STORMS POSSIBLE OVERNIGHT FRIDAY
NIGHT TOWARD THE END OF THE TAF PERIOD...SO LEFT OUT OF THE TAFS
FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 1025 PM CDT THU MAY 31 2007/

UPDATE...
THUNDERSTORM COMPLEX CONTINUING TO HOLD TOGETHER LATE THIS EVENING
ACROSS THE SOUTHERN PANHANDLE NEAR LUBBOCK. THE BULK OF THE
STRONGER CONVECTION APPEARS TO BE MOVING MORE EAST THAN SOUTHEAST
AND SHOULD STAY TO THE NORTH OF MOST OF THE FORECAST AREA.
HOWEVER...THE NORTHERN BIG COUNTRY...ESPECIALLY HASKELL AND
THROCKMORTON...STILL MAY SEE A GLANCING BLOW FROM STRONGER STORMS
AFTER MIDNIGHT. A WEAK LINE OF STORMS EXTENDS SOUTHWARD INTO THE
PERMIAN BASIN AND WILL LIKELY IMPACT THE REST OF THE BIG COUNTRY
AND NORTHERN CONCHO VALLEY OVERNIGHT...BUT NOT EXPECTING THESE
STORMS TO BE AS STRONG. WITH THIS IN MIND...HAVE INCREASED POPS
FOR THE REST OF THE NIGHT MAINLY NORTH...AND EXTENDED POPS A BIT
INTO THE MORNING TOMORROW TO ACCOUNT FOR THE PROPAGATION OF THE
MCS THROUGH THE NIGHT. WILL CONTINUE TO MONITOR FOR SEVERE
POTENTIAL FOR NORTHERN COUNTIES AS LOW LEVEL JET STRENGTHENS LATE
THIS EVENING...BUT EXPECT BULK OF THE STRONGER STORMS TO STAY A
BIT NORTH OF THE AREA. NO OTHER CHANGES AT THIS TIME.

PREV DISCUSSION... /ISSUED 647 PM CDT THU MAY 31 2007/

AVIATION...
SOME OF THE THUNDERSTORM ACTIVITY ACROSS FAR WEST TEXAS AND
ADJACENT PARTS OF EASTERN NEW MEXICO MAY SURVIVE THROUGH
MUCH OF TONIGHT WITH THE DEVELOPMENT OF A LOW-LEVEL JET.
ANTICIPATE THAT THIS WILL REMAIN WEST OF THE TAF SITES HOWEVER.
SCATTERED TO BROKEN COVERAGE OF HIGH CLOUDS FROM THIS CONVECTION
WILL OVERSPREAD WEST CENTRAL TEXAS THIS EVENING AND TONIGHT.
OTHERWISE...EXPECT MVFR LOW CLOUDS TO DEVELOP AND EXPAND ACROSS
ROUGHLY THE EASTERN TWO-THIRDS OF WEST CENTRAL TEXAS TOWARD
MORNING. THE CLOUD COVERAGE WILL DECREASE ON FRIDAY...WITH
CEILINGS AND BASES CLIMBING INTO THE VFR CATEGORY. WIDELY
SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE BY LATE FRIDAY
AFTERNOON...BUT LACK OF CONFIDENCE IN PLACEMENT PRECLUDES A
MENTION IN THE TAFS A THIS TIME.

PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 31 2007/

SHORT TERM...
DIFFUSE FRONTAL BOUNDARY CONTINUES TO LIFT NORTH ACROSS WEST
CENTRAL TEXAS THIS AFTERNOON...AND MAY WELL END UP AS A NON FACTOR
IN THE WEATHER TONIGHT. IN ADDITION...OUTFLOW BOUNDARY HAS SURGED
BACK WEST...BUT EVEN THE CU FIELD NEAR IT HAS BEEN WEAKENING OVER
THE LAST HOUR. CAP HAS HELD SO FAR...ALTHOUGH SHOULD WEAKEN SOME
THIS EVENING AS A SHORTWAVE SEEN ON WATER VAPOR APPROACHES. MAY
SEE A FEW STORMS ON EITHER OF THE BOUNDARIES THIS EVENING...BUT
MAIN FOCUS WILL BE FARTHER WEST. STORMS MORE LIKELY TO ACROSS THE
HIGHER ELEVATIONS OF NEW MEXICO AND FAR WEST TEXAS...AND GIVEN THE
EXPECTED STORM MOTION...MAY MAKE IT INTO THE WESTERN OR NORTHWEST
COUNTIES PROBABLY WELL AFTER MIDNIGHT. LOW LEVEL JET ABOVE 50
KNOTS ON THE NAM CERTAINLY CONDUCIVE TO AN EXTENDED SURVIVAL AS
WELL. WILL BOOST POPS INTO THE CHANCE RANGE...AND WAIT TO SEE
WHERE AND WHEN THE STORMS DEVELOP.

FRIDAYS POPS DEPEND LARGELY ON WHERE ANY RESIDUAL OUTFLOW ENDS UP
TONIGHT. HATE TO MENTION POPS ACROSS ALL OF WEST CENTRAL TEXAS
JUST ON WHERE THE BOUNDARY ENDS UP...SO WILL CONFINE TO THE BIG
COUNTRY FOR NOW.

LONG TERM...
NORTHWEST FLOW SETS UP FOR THE WEEKEND AND EARLY NEXT WEEK...WITH
THE POSSIBILITY OF CONVECTIVE COMPLEXES AT NIGHT AND RESIDUAL
BOUNDARIES DURING THE DAY. NOT MUCH CHOICE BUT TO CONTINUE POPS
FOR MOST OF THE PERIODS. BEST ODDS MAY END UP SUNDAY NIGHT AND
MONDAY...WHEN FRONTAL BOUNDARY MOVES INTO THE AREA AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 88  71  85  68 /  20  40  20  30
SAN ANGELO 	 91  70  90  69 /  20  30  20  20
JUNCTION 	 91  70  88  70 /  20  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08
Hazardous weather outlook, May 31, 2:12 PM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT THU MAY 31 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
312 PM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN
NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND EVENING. SOME OF
THESE THUNDERSTORMS MAY REACH THE WESTERN PORTION OF WEST CENTRAL
TEXAS TONIGHT...GENERALLY NORTHWEST OF A BROWNWOOD TO SONORA LINE.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NORTHWEST FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BE
ACROSS WEST CENTRAL TEXAS THROUGH THE FIRST PART OF NEXT WEEK.
THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A FEW OF THE
STORMS MAY BE SEVERE FRIDAY AND SATURDAY. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT ACROSS WESTERN
PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY.

In the hours before

Local storm report, May 31, 7:55 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             4 E DUDLEY              32.26N 99.54W
05/30/2007  E1.00 INCH       CALLAHAN           TX   PUBLIC

0752 PM     HAIL             LAWN                    32.13N 99.74W
05/30/2007  E1.00 INCH       TAYLOR             TX   TRAINED SPOTTER

0113 AM     HAIL             BROWNWOOD               31.71N 98.99W
05/31/2007  E1.00 INCH       BROWN              TX   LAW ENFORCEMENT

0125 AM     HAIL             2 W BROWNWOOD           31.71N 99.02W
05/31/2007  E1.75 INCH       BROWN              TX   BROADCAST MEDIA

            ALSO TREE LIMBS DOWN

0134 AM     HAIL             4 E BANGS               31.71N 99.06W
05/31/2007  E1.75 INCH       BROWN              TX   BROADCAST MEDIA

&&
Special weather statement, May 31, 9:43 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1043 PM CDT THU MAY 31 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-010630-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1043 PM CDT THU MAY 31 2007

...STRONG TO SEVERE STORMS POSSIBLE AFTER MIDNIGHT ACROSS THE
NORTHERN BIG COUNTRY...

A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A PART OF
NORTHWEST AND NORTH TEXAS...AND INCLUDES HASKELL AND THROCKMORTON
COUNTIES.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS MOVING EAST
ACROSS NORTHWESTERN TEXAS AT 1045 PM. THESE STORMS WILL TRACK
EAST ACROSS THE NORTHERN BIG COUNTRY BETWEEEN MIDNIGHT AND 4 AM.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...HAIL...STRONG GUSTY WINDS AND VERY HEAVY RAIN.

STAY TUNED FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS AS
THESE STORMS ENTER THE NORTHERN BIG COUNTRY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 heavy rain. Local standard time, as filed.

Heavy Rain, Brown

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Brown County, Brownwood
Reported by
COOP Observer
Coordinates
31.720, -98.980

Heavy Rain, Coleman

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Coleman County, Coleman
Reported by
COOP Observer
Coordinates
31.830, -99.430

Heavy Rain, Mason

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Mason County, Mason
Reported by
COOP Observer
Coordinates
30.730, -99.220

Heavy Rain, Runnels

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Runnels County, Ballinger
Reported by
COOP Observer
Coordinates
31.750, -99.950

Heavy Rain, San Saba

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
San Saba County, San Saba
Reported by
COOP Observer
Coordinates
31.200, -98.730

Heavy Rain, Shackelford

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Shackelford County, Albany
Reported by
COOP Observer
Coordinates
32.730, -99.300

Heavy Rain, Sutton

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Sutton County, Sonora
Reported by
COOP Observer
Coordinates
30.570, -100.630

Heavy Rain, Throckmorton

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Throckmorton County, Throckmorton
Reported by
COOP Observer
Coordinates
33.180, -99.180

Heavy Rain, Taylor

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Taylor County, (Abi)abilene Muni Ar
Reported by
COOP Observer
Coordinates
32.420, -99.680

Heavy Rain, Tom Green

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Tom Green County, (Sjt)mathis Fld San
Reported by
COOP Observer
Coordinates
31.370, -100.500

Heavy Rain, Kimble

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kimble County, (Jct)kimble Co Arpt
Reported by
COOP Observer
Coordinates
30.500, -99.770

Heavy Rain, McCulloch

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McCulloch County, Brady
Reported by
COOP Observer
Coordinates
31.130, -99.330

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45046, 45047, 45048, 45049, 45050, 45051, 45052, 45053, 45054, 45055, 45056, 45057.